MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event occlusion (pt: vascular occlusion), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse injectable implant could not be reviewed as the lot number was not reported.
 
Event or Problem Description
This spontaneous report was received from an us health care professional and concerns a patient.The patient was injected with radiesse, into the chin (off label use of device).After the radiesse injection, the patient experienced that it looked like there was an occlusion.The reporter wanted information on how to break down radiesse.As reported, the patient was coming in for follow up on friday.The outcome of the event was unknown.
 
Event or Problem Description
Follow up information was received on 24-jun-2022: the event term occlusion was amended to vascular occlusion in the mid chin, and the coding remained unchanged.The patients gender (female), weight (about 68 kg) and age were provided.She was 48 years old at the time of the event.The patient was injected with a total of 1.5 ml of radiesse, into the cheeks, cheekbones, jawline and chin.Batch number was reported as a00053300.The batch record review was received and the lot number for radiesse was confirmed as a00053300 (expiry date: 03/2025).A lot search in the global safety database was conducted.A total of 1.5 ml of radiesse was mixed with 5 ml of lidocaine without epinephrine (reported as epi).About 0.5 ml was injected into the chin.She had no previous filler treatments.The patients medical history and concomitant medication were reported as none.On (b)(6) 2022, after the radiesse injection, the patient experienced a vascular occlusion in the mid chin.The reporter evaluated the patient and consulted with a physician over the phone.The chin had good capillary refill, but it was still concerning for an occlusion.The reporter injected 0.1 ml of hylenex mixed with 0.3 ml of saline and massaged the chin with nitro paste for 5 minutes.The patient also sat under a red light-emitting diodes (led) light for 20 minutes.She was prescribed with aspirin 325 mg once daily for 5 days, medrol dosepak for 6 days, cialis 20 mg for 5 days and pentoxifylline 400 mg once daily for 3 days.The patient did not actually take cialis despite it being prescribed.She was advised to massage the area with a warm compress for 5 minutes every 1-2 hours.After friday (b)(6) 2022, the patient significantly improved.On monday (b)(6) 2022, the reporter saw the patient in the office and the chin was much improved in color since friday.The capillary refill times remained good.The patient sent pictures of her chin daily, which improved every day.No laboratory tests were performed.Due to the provided information, the outcome of the event was considered as resolving (changed from unknow to resolving).In the opinion of the reporter, the event was not permanent and was related to radiesse.The reporter did not think treatment was necessary to prevent a permanent damage but did not want to risk it.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event vascular occlusion in the mid chin (pt: vascular occlusion), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record of radiesse injectable implant, lot number a00053300, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted that would have contributed to this event.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key14799901
Report Number3013840437-2022-00089
Device Sequence Number5058429
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3250329A00053300$
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot NumberA00053300
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date06/30/2022
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight68 KG